MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON CLOSURE SYSTEM (ACS), NYLON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON CLOSURE SYSTEM (ACS), NYLON; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Catalog Number 8065198001
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during surgery three ophthalmic sutures from different lots were found to be packed in different packages with varying suture thickness.The surgery was completed on the same day using a different suture.Patient impact has not been provided.Additional information has been requested; none has been received till date.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.One opened and one unopened suture, in blisters, in a bag were received for the report of a 9.0 in a 10.0 package.A dimensional inspection was performed for suture diameter, and opened sample was found to be conforming for 10/0 suture.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is not determined as the returned sample was conforming for all dimensional and functional testing.The returned opened sample was found to be conforming for dimensional testing associated with the reported event.Therefore, a 9.0 suture in a 10.0 package as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.No further investigative or manufacturing actions are warranted at this time due to that the returned sample met specifications.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ALCON CLOSURE SYSTEM (ACS), NYLON
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22914205
Report Number2523835-2025-00924
Device Sequence Number9266777
Product Code GAR
UDI-Device Identifier00380651980013
UDI-Public(01)00380651980013(17)291031(11)241114(10)1756LK
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K930517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065198001
Device Lot Number1756LK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer11/22/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date11/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown